Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 255, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 11, 2006, 4:37 PM EDT for Hawkins County, Tennessee. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 11, 2006, 4:37 PM EDT (20:37 UTC)
- Expired
- Jun 11, 2006, 5:06 PM EDT
- In force
- 29 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
County Hawkins County, TN
The radar
The Knoxville radar (KMRX), 51 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.6 hours before the alert went out and 276 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 138 J/kg
- Mixed-layer CIN
- -231 J/kg
- Mixed-layer LCL
- 906 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 1:54 PM EDT, 2 hours 43 minutes earlier.
Area forecast discussion, Jun 11, 1:54 PM EDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 154 PM EDT SUN JUN 11 2006 .SHORT TERM (TONIGHT THROUGH MONDAY)... SHOWERS AND THUNDERSTORMS ARE BEGINNING TO DEVELOP OVER HIGHER TERRAIN AND NEAR THE SURFACE FRONT...WHICH IS LOCATED FROM SRN IL ACROSS CNTRL KY AND OUR SW VA COUNTIES. THE AIR MASS OVER THE TENNESSEE VALLEY IS QUITE UNSTABLE...WITH SBCAPE AROUND 2000 J/KG AND LOW LEVEL LAPSE RATES OVER 8 C/KM. GOES SOUNDER LI ARE BETWEEN -5 AND -8 IN THE NORTH. EXPECT TO SEE CONTINUED THUNDERSTORM DEVELOPMENT THROUGH THE REST OF THE AFTERNOON...ESPECIALLY ACROSS THE NORTHERN PLATEAU/NORTHERN VALLEY AND SW VA NEAR THE FRONT. MOST OF THE ACTIVITY BEFORE MIDNIGHT SHOULD BE MAINLY IN THE NORTHERN HALF OF THE AREA. AS THE SURFACE LOW NOW OVER MO MOVES EAST ALONG THE FRONT...THE FRONT WILL BEGIN TO PUSH TO THE SOUTH AND EAST. FORCING AHEAD OF THE FRONT WILL SPREAD TSTMS ACROSS THE ENTIRE AREA BY MIDNIGHT. GIVEN THE INSTABILITY IN PLACE...LOW LEVEL FORCING WITH THE FRONT...AND INCREASING UPPER DIVERGENCE OVERNIGHT...WILL HAVE CATEGORICAL POPS ALONG WITH A MENTION OF LARGE HAIL AND DAMAGING WINDS. THE GFS PLACES THE FRONT ACROSS OUR SOUTHERN TIER AT 18Z TOMORROW AFTERNOON...WHILE THE NAM SHOWS A MUCH WEAKER FRONT WITH ONLY A WIND SHIFT AT OUR SOUTHERN BORDER AT THAT TIME. PREFER THE FASTER GFS BUT WILL STILL NEED TO HOLD ONTO SOME POPS IN THE SOUTH MONDAY AFTERNOON. .LONG TERM (MONDAY NIGHT THROUGH SUNDAY)... MONDAY NIGHT THROUGH WEDNESDAY...A DRIER AND MORE STABLE AIR MASS WILL BEGIN BUILDING INTO THE AREA ON MONDAY NIGHT. HIGH PRESSURE WILL MOVE EAST FROM THE PLAINS AND INTO THE GREAT LAKES/OHIO VALLEY REGION. PW DROP TO AROUND A HALF INCH ON TUESDAY. A DIGGING 500 MB TROUGH WILL MOVE INTO THE AREA ON WEDNESDAY WHICH DROPS TEMPERATURES ALOFT...BUT WITH THE AIR MASS SO DRY THERE WILL NOT BE ENOUGH MOISTURE TO GENERATE PRECIP. EXPECT ONLY SOME AFTERNOON CU/SC TO DEVELOP. WEDNESDAY NIGHT THROUGH SUNDAY...TROUGH ALONG THE COAST WILL CONTINUE TO MOVE EAST...AND A LARGE RIDGE WILL BUILD OVER THE AREA. INCREASING HEIGHTS WILL LEAD TO DRY WEATHER AND A WARMING TREND FOR THURSDAY AND FRIDAY. THE LOW LEVEL RIDGE AXIS MOVES EAST OF THE MOUNTAINS ON SATURDAY...GIVING A SOUTHWESTERLY FLOW THAT WILL ADVECT MOISTURE INTO THE AREA. A WESTERLY FLOW ALOFT WILL ALLOW SOME UPSTREAM DISTURBANCES TO CROSS THE AREA. WILL HAVE A MENTION OF SHOWERS AND THUNDERSTORMS FOR SATURDAY AND SUNDAY. WITH LITTLE SYNOPTIC SCALE FORCING...SHOWERS WILL BE DIURNAL AND WILL DEVELOP MAINLY IN HIGHER TERRAIN. TEMPERATURES THIS PERIOD WILL BEGIN NEAR NORMAL...RISING TO 3-6 DEGREES ABOVE NORMAL BY SATURDAY. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 69 88 63 87 / 90 50 0 0 KNOXVILLE MCGHEE TYSON AIRPORT, TN 67 84 61 84 / 90 30 0 0 OAK RIDGE, TN 67 83 59 85 / 90 30 0 0 TRI CITIES AIRPORT, TN 63 78 53 81 / 90 30 0 0 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && DGS
Hazardous weather outlook, Jun 11, 3:00 AM EDT, 13 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 300 AM EDT SUN JUN 11 2006 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-121000- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 300 AM EDT (200 AM CDT) SUN JUN 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT A STATIONARY FRONT WILL REMAIN ACROSS THE REGION TODAY. PLENTY OF SUNSHINE TODAY WILL ALLOW THE AIRMASS TO BECOME VERY WARM AND UNSTABLE ALONG AND SOUTH OF THE FRONT. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE FRONT TODAY WITH ADDITIONAL STORMS MOVING SOUTHEAST INTO THE REGION OVERNIGHT. DUE TO THE EXPECTED INSTABILITY IN THE ATMOSPHERE...SOME OF THE THUNDERSTORMS MAY BECOME SEVERE. THE MAIN CONCERN WILL BE DAMAGING THUNDERSTORM WINDS AND LARGE HAIL UP TO QUARTER SIZE. TORRENTIAL RAINS AND FREQUENT CLOUD TO GROUND LIGHTNING CAN ALSO BE EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE STATIONARY FRONT WILL MOVE SOUTH OF THE TENNESSEE VALLEY MONDAY AFTERNOON. SCATTERED THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE ACROSS THE CHATTANOOGA AREA DURING THE AFTERNOON. SOME OF THESE STORMS COULD PRODUCE STRONG DAMAGING WINDS AND LARGE HAIL. A RIDGE OF HIGH PRESSURE WILL BUILD INTO THE REGION FOR TUESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT...AND ACROSS THE SOUTHERN TENNESSEE VALLEY FOR MONDAY AFTERNOON. DH
In the hours before
Special weather statement, Jun 11, 2:53 PM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 253 PM EDT SUN JUN 11 2006 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-120600- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA... LA FOLLETTE...TAZEWELL...SNEEDVILLE...ROGERSVILLE...KINGSPORT... BRISTOL...MOUNTAIN CITY...WARTBURG...CLINTON...OAK RIDGE... MAYNARDVILLE...RUTLEDGE...MORRISTOWN...NEWPORT...COSBY... GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON... ROAN MOUNTAIN...KINGSTON...LENOIR CITY...KNOXVILLE...DANDRIDGE... MARYVILLE...CADES COVE...SEVIERVILLE...GATLINBURG...DUNLAP... PIKEVILLE...DAYTON...DECATUR...ATHENS...MADISONVILLE... COKER CREEK...JASPER...CHATTANOOGA...CLEVELAND...BENTON... DUCKTOWN...JONESVILLE...WISE...GATE CITY...LEBANON...ABINGDON 153 PM CDT SUN JUN 11 2006 /253 PM EDT SUN JUN 11 2006/ ...RISK OF SEVERE THUNDERSTORMS THIS EVENING AND OVERNIGHT ACROSS EAST TENNESSEE...SOUTHWEST VIRGINIA...AND SOUTHWEST NORTH CAROLINA... A STATIONARY FRONT ACROSS KENTUCKY AND SOUTHWEST VIRGINIA WILL MOVE SLOWLY SOUTH INTO THE TENNESSEE VALLEY THIS EVENING. THE AIR MASS TO THE SOUTH OF THIS FRONT IS VERY WARM...MOIST AND UNSTABLE ACROSS THE ENTIRE AREA. AS AN UPPER LEVEL DISTURBANCE MOVES ALONG THE FRONT LATER TONIGHT... THUNDERSTORMS WILL DEVELOP AND MOVE EAST ACROSS EAST TENNESSEE AND SOUTHWEST VIRGINIA. DUE TO THE VERY UNSTABLE ATMOSPHERE...SOME OF THE STORMS WILL LIKELY BECOME SEVERE WITH THE MAIN CONCERN BEING LARGE HAIL UP TO QUARTER SIZE AND DAMAGING WIND GUSTS. VERY HEAVY RAINS AND FREQUENT CLOUD TO GROUND LIGHTNING CAN ALSO BE EXPECTED WITH THESE STORMS. REMEMBER TO SEEK SHELTER IMMEDIATELY ONCE THUNDER IS HEARD. RESIDENTS ACROSS EAST TENNESSEE...SOUTHWEST VIRGINIA...AND EXTREME SOUTHWEST NORTH CAROLINA NEED TO KEEP ABREAST OF THE LATEST WEATHER INFORMATION. PLEASE STAY TUNED TO YOUR NOAA WEATHER RADIO AND FAVORITE RADIO AND TV STATIONS FOR LATER STATEMENTS FROM YOUR NATIONAL WEATHER SERVICE. DGS
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 9:00 PM EDT | Severe Thunderstorm Warning | MRX | Unicoi, Washington | 30 min |
| Jun 11, 2:52 AM EDT | Severe Thunderstorm Warning | MRX | Sullivan | 30 min |
| Jun 11, 2:47 PM EDT | Severe Thunderstorm Warning | MRX | Sullivan | 43 min |
| Jun 11, 3:20 PM EDT | Severe Thunderstorm Warning | MRX | Johnson | 40 min |
| Jun 10, 11:29 PM EDT | Severe Thunderstorm Warning | MRX | Scott | 46 min |
| Jun 11, 6:29 PM EDT | Severe Thunderstorm Warning | MRX | Russell | 46 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.